Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Tulsa, OK

February 24, 2007Crawford County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Feb 24, 2007, 10:34 AM CST for Crawford County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2007, 10:34 AM CST (16:34 UTC)
Expired
Feb 24, 2007, 11:07 AM CST
In force
33 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Crawford County, AR

The radar

The Western Arkansas radar (KSRX), 33 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 8:47 AM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 552 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
552 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 241634
SVRTSA
ARC033-241730-
/O.NEW.KTSA.SV.W.0001.070224T1634Z-070224T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1034 AM CST SAT FEB 24 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1130 AM CST

* AT 1030 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF
  ALMA...MOVING NORTHEAST AT 70 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALMA...DYER...
  MOUNTAINBURG AND CHESTER.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3538 9432 3544 9410 3576 9389 3575 9417

$$
2 follow-up statements
000 
WWUS54 KTSA 241652
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 AM CST SAT FEB 24 2007

ARC033-241730-
/O.CON.KTSA.SV.W.0001.000000T0000Z-070224T1730Z/
CRAWFORD AR-
1052 AM CST SAT FEB 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST 
FOR EASTERN CRAWFORD COUNTY...

AT 1051 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR LOCKE...
MOVING NORTHEAST AT 70 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MOUNT GAYLER AND
BIDVILLE.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3554 9416 3549 9406 3576 9389 3575 9413

$$
000 
WWUS54 KTSA 241707
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1106 AM CST SAT FEB 24 2007

ARC033-241716-
/O.CAN.KTSA.SV.W.0001.000000T0000Z-070224T1730Z/
CRAWFORD AR-
1106 AM CST SAT FEB 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM CST. 

LAT...LON 3554 9416 3549 9406 3576 9389 3575 9413

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:20 AM CST, 7 hours 14 minutes earlier.

Area forecast discussion, Feb 24, 3:20 AM CST, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
320 AM CST SAT FEB 24 2007

.DISCUSSION...
DESPITE A VERY DYNAMIC UPPER SYSTEM AND DECENT LOW-LEVEL MOISTURE
(OVER PARTS OF FORECAST AREA)...PARAMETERS JUST HAVENT LINED UP
OVERNIGHT TO PRODUCE SIGNIFICANT SEVERE WEATHER. SLUG OF DRY
LOW-LEVEL AIR OVER NE OK/WRN AR HAS BEEN VERY DIFFICULT TO
DISLODGE...AND ONGOING CNTRL OK CONVECTION HAS EFFECTIVELY PUSHED
EAST OF THE MAIN AXIS OF INSTABILITY. COMBINE THIS SITUATION WITH
THE EXTREME BULK SHEAR PUSHING INTO THE REGION...AND DEEP SUSTAINED
UPDRAFTS HAVE BEEN DIFFICULT TO MAINTAIN. ONGOING STORMS REMAIN
STRONG THOUGH...SO AN ISOLATED SEVERE WIND EVENT WILL BE POSSIBLE
OVER THE NEXT SEVERAL HOURS. STORMS ARE MOVING A BIT QUICKER THAN
SUGGESTED BY LATEST SHORT RANGE MODELS...SO WILL TAKE A LOOK AT
RADAR BEFORE DECIDING ON NEAR TERM POPS.

BEST CHANCES OF SEVERE WEATHER MAY VERY WELL HOLD OFF UNTIL EARLY
AFTERNOON AS UPPER LOW AND ASSOCIATED COLD CORE (500MB TEMPS AROUND
-27C) PUSH INTO FAR NE OK/NW AR. WILL MAINTAIN HIGHEST POPS IN THESE
AREAS THROUGH THE AFTERNOON.

FIRE WEATHER CONDITIONS WILL QUICKLY DETERIORATE THIS AFTERNOON AS
MUCH DRIER LOW-LEVEL AIR OVERSPREADS THE REGION AND VERY STRONG SWLY
WINDS DEVELOP. DESPITE SOME WIDESPREAD MORNING RAINFALL...GUSTY SWLY
WINDS ON THE ORDER OF 20 TO 30 MPH (WITH GUSTS OF 40 TO 45 MPH) WILL
QUICKLY DRY ANY DORMANT FINE FUELS. WHILE RED FLAG WARNING
CONDITIONS WONT TECHNICALLY BE MET...BELIEVE STRENGTH OF SURFACE
WINDS WARRANT THE ISSUANCE OF A WARNING. THUS...WILL UPGRADE FIRE
WEATHER WATCH TO A RED FLAG WARNING FROM NOON THROUGH THE EARLY
EVENING. WILL ALSO CONTINUE THE WIND ADVISORY THROUGH THE EARLY
EVENING AS WELL.

WRAPAROUND CLOUDS WILL AFFECT MUCH OF NE OK/NW AR THIS EVENING
THROUGH EARLY SUNDAY. MAY SEE SOME LINGERING SHOWERS NEAR THE KS AND
MO BORDERS OVERNIGHT...AND THERE REMAINS THE SMALL POSSIBILITY THAT
PRECIPITATION MAY MIX WITH A LITTLE LIGHT SNOW.

SEASONABLY COOL DAY IN STORE ON SUNDAY...WITH CHILLIEST READINGS
OVER FAR NE OK/NW AR WHERE CLOUDS WILL LIKELY LINGER.

WEAK SURFACE LOW SHOULD MOVE EAST ALONG THE RED RIVER ON MONDAY.
LOW-LEVEL MOISTURE WILL REMAIN NEGLIGIBLE...SO NO PRECIPITATION IS
EXPECTED.

FEW...IF ANY...CHANGES MADE TO FORECAST BEYOND MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  37  48  32 /  60  20  10  10
FSM   67  38  55  33 /  80  10  10  10
MLC   70  36  55  34 /  50  10  10  10
BVO   64  34  48  27 /  60  20  10  10
FYV   66  35  44  27 /  90  10  10  10
BYV   62  35  43  30 /  90  10  10  10
MKO   64  36  50  31 /  60  10  10  10
MIO   67  34  42  27 /  80  20  10  10
F10   65  35  52  34 /  50  10  10  10
HHW   73  38  60  38 /  60  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON SATURDAY TO 8 PM SATURDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     WIND ADVISORY FROM NOON SATURDAY TO 8 PM SATURDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...RED FLAG WARNING FROM NOON SATURDAY TO 8 PM SATURDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

     WIND ADVISORY FROM NOON SATURDAY TO 8 PM SATURDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...05
LONG TERM....18
Hazardous weather outlook, Feb 24, 9:57 AM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
957 AM CST SAT FEB 24 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
956 AM CST SAT FEB 24 2007

...SEVERE STORMS POSSIBLE IN SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WESTERN ARKANSAS.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT...SPREADINDEX=67.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WESTERN ARKANSAS.

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE CURRENTLY ONGOING IN ASSOCIATION
WITH A POTENT UPPER LEVEL STORM SYSTEM APPROACHING THE REGION. LOW
LEVEL MOISTURE AND INSTABILITY HAS INCREASED THIS MORNING...
ESPECIALLY IN FAR SOUTHEAST OKLAHOMA. WITH VERY HIGH SHEAR AND
STRONG UPPER LEVEL DYNAMICS MOVING ACROSS THE REGION... THERE IS A
LIKELIHOOD FOR STRONGER STORMS TO ROTATE AND BECOME SEVERE. ALONG WITH
THE POSSIBILITY OF LARGE HAIL AND STRONG STRAIGHT LINE WINDS...
TORNADO DEVELOPMENT WILL ALSO BE POSSIBLE ACROSS SOUTHEAST
OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS.

A DRYLINE WILL SWEEP RAPIDLY EAST ACROSS THE AREA EARLY THIS AFTERNOON
ENDING THE SHOWERS AND THUNDERSTORMS FROM THE WEST. HOWEVER...COLD AIR
ALOFT NEAR THE CENTER OF THE UPPER LEVEL STORM SYSTEM MAY RESULT
IN THE DEVELOPMENT OF ANOTHER ROUND OF THUNDERSTORMS LATE THIS
AFTERNOON...ESPECIALLY IN FAR NORTHEAST OKLAHOMA. IF STORMS
DEVELOP...HAIL TO NEAR PENNY SIZE WILL BE POSSIBLE. ANY STORMS
THAT DEVELOP THIS AFTERNOON WILL DISSIPATE THIS EVENING WITH THE
LOSS OF HEATING.

IN ADDITION... VERY STRONG WINDS WILL DEVELOP BEHIND THE DRYLINE.
SOUTHWEST WINDS OF 20 TO 30 MILES AN HOUR WITH GUSTS TO OVER 40
MILES AN HOUR WILL BE COMMON BY THIS AFTERNOON. THIS WILL RESULT
IN RAPID DRYING OF FINE DORMANT FUELS AND AN EXTREME FIRE DANGER
THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR THIS
AFTERNOON AND EVENING FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. WINDS WILL SLOWLY DIMINISH THIS EVENING AND HUMIDITIES
WILL RISE WHICH WILL LESSEN THE FIRE DANGER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ONGOING STORMS SHOULD BE MONITORED FOR LOCALIZED STRONG WIND
POTENTIAL. ANY STORMS THAT DEVELOP IN NORTHEAST OKLAHOMA LATE THIS
AFTERNOON SHOULD BE MONITORED FOR HAIL POTENTIAL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE NEXT STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS
WEDNESDAY AND THURSDAY. STRONG SOUTHERLY WINDS AHEAD OF THE SYSTEM
WEDNESDAY WILL AGAIN RESULT IN AN INCREASED FIRE DANGER.
EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Feb 24, 9:49 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
949 AM CST SAT FEB 24 2007

ARZ001-010-011-019-020-029-OKZ072-076-241630-
BENTON AR-CRAWFORD AR-FRANKLIN AR-LE FLORE OK-MADISON AR-SEBASTIAN
AR-SEQUOYAH OK-WASHINGTON AR-
949 AM CST SAT FEB 24 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON...CRAWFORD...BENTON AND MADISON

IN WEST CENTRAL ARKANSAS
     SEBASTIAN AND FRANKLIN

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 949 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING ALONG THE OKLAHOMA AND ARKANSAS STATE LINE FROM NEAR
SILOAM SPRINGS TO JUST WEST OF FORT SMITH TO SOUTH CENTRAL LE FLORE
COUNTY. THE LINE WAS MOVING NORTHEAST AT 30 MILES AN HOUR...WITH
INDIVIDUAL CELLS MOVING NORTHEAST AT NEARLY 60 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 6:01 PM CSTWind AdvisoryTSABenton, Carroll, Madison, Washington34 hr
Feb 24, 4:03 AM CSTRed Flag WarningTSABenton, Carroll, Madison, Washington16 hr
Feb 24, 10:27 AM CSTTornado WarningTSAFranklin, Sebastian63 min
Feb 24, 10:55 AM CSTSevere Thunderstorm WarningTSAMadison34 min
Feb 24, 11:19 AM CSTSevere Thunderstorm WarningTSACarroll27 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.